Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 36, NWS Fort Worth, TX

May 11, 2021Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at May 11, 2021, 8:59 PM CDT for Delta County, Hopkins County, Texas. It took effect at May 11, 2021, 11:23 PM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 8:59 PM CDT (01:59 UTC)
In effect from
May 11, 2021, 11:23 PM CDT
Expired
May 12, 2021, 9:46 AM CDT
In force
10 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 183 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Sulphur River near Cooper (COPT2). The gauge peaked at 16.54 ft at May 12, 2021, 12:00 AM CDT.

actionminormoderate10152005/1205/13
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

842 
WGUS44 KFWD 120159
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
859 PM CDT Tue May 11 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  South Sulphur River Near Cooper affecting Hopkins and Delta 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC119-223-122000-
/O.NEW.KFWD.FL.W.0036.210512T0423Z-210513T0656Z/
/COPT2.1.ER.210512T0423Z.210512T1200Z.210512T1855Z.NO/
859 PM CDT Tue May 11 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the South Sulphur River Near Cooper.
* Until late Wednesday night.
* At 8:15 PM CDT Tuesday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 17.0 feet tomorrow morning. It will 
  then fall below flood stage early tomorrow afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will occur. A 
  few rural roads will begin to flood. Minor flooding will occur to 
  farm and ranch land adjacent to the river.


&&

LAT...LON 3336 9567 3340 9556 3340 9549 3329 9548
      3329 9557

$$

Garcia
3 follow-up statements
936 
WGUS84 KFWD 120500
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
1200 AM CDT Wed May 12 2021

...The Flood Warning continues for the following rivers in Texas...

  South Sulphur River Near Cooper affecting Hopkins and Delta 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC119-223-122300-
/O.CON.KFWD.FL.W.0036.000000T0000Z-210513T0656Z/
/COPT2.1.ER.210512T0246Z.210512T1200Z.210512T1855Z.NO/
1200 AM CDT Wed May 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the South Sulphur River Near Cooper.
* Until late tonight.
* At 11:15 PM CDT Tuesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  tomorrow morning. It will then fall below flood stage early 
  tomorrow afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will occur. A 
  few rural roads will begin to flood. Minor flooding will occur to 
  farm and ranch land adjacent to the river.


&&

LAT...LON 3336 9567 3340 9556 3340 9549 3329 9548
      3329 9557

$$

Bain
630 
WGUS84 KFWD 120640
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
140 AM CDT Wed May 12 2021

...The Flood Warning continues for the following rivers in Texas...

  South Sulphur River Near Cooper affecting Hopkins and Delta 
  Counties.

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC119-223-130045-
/O.EXT.KFWD.FL.W.0036.000000T0000Z-210513T0655Z/
/COPT2.1.ER.210512T0246Z.210512T1200Z.210512T1855Z.NO/
140 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the South Sulphur River Near Cooper.
* Until late tonight.
* At 1:15 AM CDT Wednesday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to crest near 17.0 feet this 
  morning. It will then fall below flood stage this afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will occur. A 
  few rural roads will begin to flood. Minor flooding will occur to 
  farm and ranch land adjacent to the river.


&&

LAT...LON 3336 9567 3340 9556 3340 9549 3329 9548
      3329 9557

$$

TXC231-257-397-130045-
/O.EXT.KFWD.FL.W.0032.000000T0000Z-210513T0200Z/
/QLAT2.1.ER.210512T0333Z.210512T0800Z.210512T1400Z.NO/
140 AM CDT Wed May 12 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the South Fork Sabine River Near Quinlan.
* Until this evening.
* At 12:45 AM CDT Wednesday the stage was 15.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will crest near 15.8 feet early this morning. 
  It will then fall below flood stage late this morning and fall 
  below 5 feet by Friday evening.
* Impact...At 15.0 feet, Minor out of bank flooding will occur.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

Bain
459 
WGUS84 KFWD 121446
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
946 AM CDT Wed May 12 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  South Sulphur River Near Cooper affecting Hopkins and Delta 
  Counties.

TXC119-223-121600-
/O.CAN.KFWD.FL.W.0036.000000T0000Z-210512T1446Z/
/COPT2.1.ER.210512T0246Z.210512T1200Z.210512T1855Z.NO/
946 AM CDT Wed May 12 2021

...The Flood Warning for the South Sulphur River Near Cooper has 
been cancelled...

The Flood Warning is cancelled for
  the South Sulphur River Near Cooper.
* At 9:15 AM CDT Wednesday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 7.5 feet Monday 
  morning.


&&

LAT...LON 3336 9567 3340 9556 3340 9549 3329 9548
      3329 9557

$$

Hernandez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 11, 8:00 PM CDT, 59 minutes earlier.

Area forecast discussion, May 11, 8:00 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
800 PM CDT Tue May 11 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Wednesday/

Radar imagery reveals the bulk of this afternoon's precipitation
has shifted off to the south and east, with only a few showers
and embedded thunderstorms across our far southeastern counties
this evening. The threat for widespread heavy rainfall across our
region has diminished as the stationary front remains located
further south. As a result, the Flash Flood Watch has been
cancelled.

Overcast skies will remain in place across North and Central
Texas tonight, with only a low potential for light drizzle or
light rain possible. Ongoing activity across the Texas Hill
Country may skirt our far southeastern Central Texas counties
tonight, so have maintained 20-30% chance PoPs to account for that
potential. Despite a few lingering showers through Wednesday
morning across parts of the region, most of the day should be rain
free. Cloudy skies and cool temperatures will continue on Wednesday
with highs in the 60s expected.

Garcia

&&

.LONG TERM... /Issued 401 PM CDT Tue May 11 2021/
/Late Week Into Early Next Week/

Dry northwest flow will evolve over the Southern Plains late this
week in response to our rapidly departing and dampening trough
and increasing shortwave ridging across the Southwest U.S. Surface
high pressure building in behind Wednesday's cold front will
result in mostly sunny and mild conditions Thursday with highs in
the upper 60s to lower 70s. As the surface ridge shifts east on
Friday and lee side cyclogenesis deepens across E CO/W KS, breezy
southeasterly winds will slowly draw modified moisture back
northward from the Gulf of Mexico with a slight increase in
humidity. High temperatures will warm to near 80 degrees across
parts of Central Texas and western North Texas. Flow aloft will
dampen with brief shortwave ridging aloft occurring Friday night
and early Saturday, before a weak mid level impulse arrives across
the area Saturday afternoon and night.

Breezy southerly winds 15 to 20 mph will continue to pull rich
surface moisture up from the Gulf with surface dew points in the
60s across the CWA. This rich moisture will combine with highs
warming well into the 80s to increase instability across the area
on Saturday. Isolated to scattered showers and thunderstorms are
expected to increase across the southwest half of the area in the
afternoon, then continue Saturday night with the addition of
strong warm advection within the 925mb-850mb layer. Though better
surface-based instability will remain across the Permian Basin,
West-Central Texas and the Big Country, mid level lapse rates
of around 7 deg C/km are forecast across the western counties.
This may lead to a few strong storms with hail and gusty winds. A
stronger, but progressive mid level wave arrives on Sunday with
continued warm temperatures in the lower-mid 80s and plenty of
Gulf moisture around within the surface-boundary layer. Though
details are very difficult to determine 5 days out, this sneaky
system could provide a risk for a few strong to severe storms
across at least the western half of the area where models are
currently forecasting steep mid level lapse rates and plenty of
surface-based instability. The one mitigating factor will be the
very marginal deep layer flow and shear being advertised by the
GFS/European models only 25-35 knots from the northwest. This
would likely result in a low coverage severe weather threat on
Sunday and Sunday night.

The longwave mid level pattern early next week does appear to
show a fairly wet and stormy signal for Monday and Tuesday, but
details remain very murky and uncertain. The deterministic
European model and its ensemble are much deeper with an
approaching mean longwave trough over the Rockies and Great Basin,
while the GFS is much more progressive, open, and less amplified.
Anytime I see such discrepancies, I tend to lean toward the
European model for its recognition of deeper energy within the
mid-upper levels and its better track record in the Day 5-7
period. This has me leaning toward the wetter NBM and WPC PoPs for
the early part of next week with seasonably warm and humid
conditions continuing. Being we're in one of our two peak wet
seasons, this isn't anything out of the ordinary. Any severe
weather threat will remain uncertain considering precise environmental
analysis is very difficult this far out, though the lift and
kinematics are present. What is more certain may be the potential
for rounds of heavier rainfall and potential flooding, as soil
moisture continues to remain elevated. We'll continue to expound
on these extended periods in more detail as model confidence
becomes higher with subsequent sampling with future upper air runs
as we move through the end of the week into next week. Stay
tuned!

05/

&&

.AVIATION... /NEW/
/00Z TAFs/

Most of this afternoon's convection has shifted to the south and
east of the terminals this evening, with the one exception just
south of Waco where some isolated activity has developed. Most of
the region will remain rain free, but some lingering convection is
possible southeast of Waco tonight. Light drizzle or light rain
cannot be discounted across the Metroplex terminals, but this
potential was too low to mention at this time.

IFR ceilings prevail across the region and are expected to
prevail through most of the next 24 hours. Reduced visibility of
2-4 miles is also possible at Waco after 9-10Z through around
14-15Z. A gradual improvement to MVFR is expected at all the TAF
sites by late Wednesday afternoon as drier air filters in.
Otherwise, north winds around 10-12 knots will prevail.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    55  66  54  73  56 /  20  10  10   0   0
Waco                58  65  55  73  54 /  50  20  10   0   0
Paris               54  65  50  71  51 /  20  10  10   0   0
Denton              53  65  51  72  53 /  20  10  10   0   0
McKinney            55  65  51  73  53 /  20  10  10   0   0
Dallas              57  66  55  74  57 /  20  10  10   0   0
Terrell             55  65  52  73  53 /  20  10  10   0   0
Corsicana           57  66  55  73  54 /  60  20  10   0   0
Temple              58  66  55  73  54 /  60  20  10   0   0
Mineral Wells       53  65  53  71  53 /  20  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 11, 3:11 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
311 PM CDT Tue May 11 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
311 PM CDT Tue May 11 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Scattered to numerous thunderstorms are expected the rest of this
afternoon and through mid evening, generally along and southeast of a
of a line from Sherman, to Weatherford, to Comanche. A few severe
storms capable of producing large hail and damaging winds are
possible across eastern Central Texas. A tornado cannot be ruled out
across this area as well. Elsewhere, small hail may occur with
stronger storms.

In addition, locally heavy rainfall and flooding are possible along
and east of Interstate 35. The heaviest rain may lead to localized
flash flooding across these areas, particularly those that
experienced heavier rainfall the past few days.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Widely scattered thunderstorms will continue across Central Texas
on Wednesday morning. A strong storm or two with small hail will be
possible.

Low thunderstorm chances return to mainly areas along and west of
Interstate 35 Saturday, with better chances arriving Sunday and
Monday. Details regarding the potential for severe weather or
flooding remain unclear. Individuals are advised to continue
monitoring forecasts through next weekend for for updates to the
forecast.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested southeast of an Athens,
to Mexia, to Hearne line this afternoon.

In the hours before

Special weather statement, May 11, 3:01 PM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
301 PM CDT Tue May 11 2021

TXZ148-112030-
Anderson TX-
301 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDERSON COUNTY
UNTIL 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Frankston, or 13 miles northeast of Palestine, moving
east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Palestine, Frankston and Berryville.

LAT...LON 3169 9571 3207 9552 3209 9543 3206 9544
      3204 9542 3203 9544 3201 9543 3199 9545
      3196 9545 3193 9542 3185 9545 3182 9540
      3176 9540 3175 9536 3173 9537 3173 9534
      3172 9534 3171 9531 3169 9530
TIME...MOT...LOC 2000Z 255DEG 23KT 3193 9553

79
Special weather statement, May 11, 3:16 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
316 PM CDT Tue May 11 2021

TXZ158-112045-
Bell TX-
316 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELL COUNTY UNTIL
345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Morgan's Point Resort, or near Belton, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Temple, Belton, Morgan's Point Resort and Troy.

LAT...LON 3123 9759 3132 9742 3124 9734 3127 9729
      3106 9712 3102 9752
TIME...MOT...LOC 2016Z 242DEG 29KT 3114 9749

79
Special weather statement, May 11, 3:35 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
335 PM CDT Tue May 11 2021

TXZ158>160-112100-
Falls TX-McLennan TX-Bell TX-
335 PM CDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MCLENNAN...
NORTHEASTERN BELL AND WEST CENTRAL FALLS COUNTIES UNTIL 400 PM CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near
Troy, or 10 miles northeast of Temple, moving northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

 Locations impacted include...
Temple, Hewitt, Robinson, Lorena, Troy, Bruceville-Eddy, Moody, Lott
and Golinda.

LAT...LON 3148 9713 3125 9695 3107 9728 3130 9745
TIME...MOT...LOC 2035Z 243DEG 35KT 3122 9725

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:06 AM CDTRiver Flood WarningFWDHenderson, Navarro21 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.